Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 61, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 12, 2011, 4:18 AM EDT for Alleghany County, Surry County, Wilkes County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2011, 4:18 AM EDT (08:18 UTC)
- Expired
- Apr 12, 2011, 4:45 AM EDT
- In force
- 27 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, NC, Surry County, NC, Wilkes County, NC
The radar
The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1647 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
237
WUUS51 KRNK 120818
SVRRNK
NCC005-171-193-120845-
/O.NEW.KRNK.SV.W.0061.110412T0818Z-110412T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 AM EDT TUE APR 12 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA
WESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
WILKES COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 445 AM EDT.
* AT 416 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WILKESBORO RESERVOIR...OR
NEAR BOOMER...AND MOVING NORTHEAST AT 80 MPH.
* LOCATIONS IMPACTED INCLUDE...
BUCK...
MULBERRY...
DOCKERY...
TRAPHILL...
LOW GAP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3611 8148 3657 8103 3656 8086 3656 8057
3655 8050 3602 8123 3602 8127 3600 8131
TIME...MOT...LOC 0818Z 221DEG 70KT 3613 8127
$$
161 follow-up statement
994
WWUS51 KRNK 120836
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 AM EDT TUE APR 12 2011
NCC005-171-193-120845-
/O.CON.KRNK.SV.W.0061.000000T0000Z-110412T0845Z/
ALLEGHANY NC-SURRY NC-WILKES NC-
436 AM EDT TUE APR 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM EDT
FOR NORTHEASTERN WILKES...NORTHWESTERN SURRY AND EASTERN ALLEGHANY
COUNTIES...
AT 433 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TRAPHILL...MOVING
NORTHEAST AT 80 MPH.
LOCATIONS IMPACTED INCLUDE...
ROARING GAP...
MOUNTAIN PARK...
LOW GAP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3631 8125 3657 8103 3656 8100 3656 8057
3655 8050 3620 8102
TIME...MOT...LOC 0836Z 221DEG 70KT 3638 8096
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 1:54 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 12, 1:54 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 154 AM EDT TUE APR 12 2011 .SYNOPSIS... A COLD FRONT ARRIVES TONIGHT...THEN SLOWS TUESDAY AS LOW PRESSURE DEVELOPS ALONG IT. HIGH PRESSURE BUILDS INTO THE AREA BEHIND THIS LOW. THE NEXT STORM SYSTEM AFFECTS OUR REGION BY THE WEEKEND. && .NEAR TERM /THROUGH TODAY/... CONVECTIVE BANDS REMAIN TO THE WEST THIS EVENING AND HAVE SLOWED UP/PARALLELING DUE TO THE LAGGING UPPER LOW ACROSS THE MIDWEST. APPEARS BIGGEST THREAT FOR ORGANIZED THUNDER AND POTENTIAL SEVERE OVERNIGHT WILL COME FROM THE SW AS THE LINE FEATURE ACROSS TN EVOLVES TO THE NE. HOWEVER LOW LEVEL RH HAS REALLY MIXED OUT ACROSS THE WEST THIS EVENING AS EVIDENCED BY 40 DEWPOINTS PER MSAS AND A VERY DRY SFC-8H LAYER OFF THE EVENING RNK RAOB. LATEST RUC AND LOCAL WRF CONTINUE TO BE QUITE SLOW IN BRINGING DEEPER CONVECTION INTO THE SW UNTIL AROUND MIDNIGHT BUT SHOW WEAKENING THEREAFTER GIVEN LESS STABILITY PER LOSS OF HEATING/DRY AIR. THEREFORE HAVE SLOWED UP POPS OVER THE WEST EARLY ON AND THEN HAVE THINGS INCREASING AROUND MIDNIGHT BEFORE JUMPING INTO THE EASTERN ZONES DURING THE PRE-DAWN HOURS. GOOD VEERING PROFILE WITH DEEP SW FLOW ALOFT ALSO SUPPORTS SOME BANDS OF HEAVIER RAINFALL BUT STILL NOT CONFIDENT ENOUGH FOR ANY FLOOD WATCHES AT THIS POINT. GIVEN THE SLOWNESS OF THE FRONT/CONVECTION...APPEARS EASTERN SPOTS MAY STAY QUITE MILD SO UPPED LOWS TO 60 OR BETTER FROM THE BLUE RIDGE EAST WHILE KEEPING 50S IN THE WEST. PREVIOUS DISCUSSION BELOW... DEEP CONVECTION HAS BEEN CONFINED ACROSS SRN INDIANA SOUTH INTO WRN TN THIS AFTN. A NARROW LINE OF SHRA/TSRA DEVELOPED AND SPED EWD OUT OF AHEAD OF THE MAIN LINE IN ASSOCIATION WITH SFC TROUGH...ALTHOUGH RADAR TRENDS HAVE SHOWN WEAKENING IN THE PAST HOUR. TORNADO WATCH IS IN EFFECT JUST TO OUR WEST UNTIL 7 PM THIS EVENING. FORECAST WISE...MAIN CONCERN IS TIMING OF SHRA/TSRA AS IT HEADS EWD TOWARD OUR AREA THIS EVENING...SVR THREAT AND FLOOD THREAT. MODELS SOMEWHAT SIMILAR IN BRING BULK OF PRECIP IN LATE THIS EVENING BUT LOCAL WRF/HRRR SHOWING SOME POTENTIAL FOR SCATTERED CELLS DEVELOPING EARLIER INTO MODERATELY UNSTABLE AIR. LOW LVL LAPSE RATES ARE STEEP ACROSS WV WITH BETTER MID LVL LAPSE RATES IN THE PIEDMONT WHERE LOWER CLOUDS FINALLY ERODED ALLOWING TEMPS TO REBOUND INTO THE UPPER 70S TO LOWER 80S. BASED ON RADAR TRENDS...WILL SPEED UP TIMING OF POPS ABOUT 1-2 HOURS FROM PREVIOUS FORECAST. SHOULD SEE THUNDERSTORMS MAKING IT TOWARD SE WV/FAR SW VA AROUND DUSK...SPREADING EAST TO THE BLUE RIDGE BEFORE MIDNIGHT. QUESTION WILL BE INSTABILITY. STRONG LOW LVL JET PUSHES OUT AHEAD OF THE MAIN LINE AND THIS WILL BE MAIN CONCERN ESPECIALLY IN THE MTNS FROM NC TO WV...ALONG/WEST OF THE BLUE RIDGE THIS EVENING. THINK THE SYSTEM WEAKENS SOMEWHAT OVERNIGHT AS BEST LIFT/DYNAMICS SHIFTS NORTH INTO THE MID ATLANTIC...BUT CANNOT RULE OUT GUSTY TSRA EAST. SYSTEM SLOWS DOWN OVERNIGHT AS SFC LOW FORMS ALONG FRONT AND UPPER LOW CLOSES OFF ACROSS THE CENTRAL APPS. THIS WILL KEEP HIGHEST POPS ACROSS THE WEST AND NORTH OVERNIGHT...WITH DRIER POCKET WORKING IN LATE ACROSS THE SOUTH. AS FOR THE FLASH FLOOD OR FLOOD THREAT...THE 1 AND 3 HOUR FLASH FLOOD GUIDANCE ACROSS THE MTNS IS IN THE 1.5 TO 1.8 RANGE. SOME HEAVIER BANDS OF CONVECTION COULD BRING DOWN A 1 TO 1.5 INCH HOURLY RAINFALL RATE...BUT SPEED OF SYSTEM SHOULD SUPPRESS ANY WIDESPREAD FLOOD THREAT. HOWEVER WILL MONITOR HOW THIS SYSTEM DEVELOPS THIS EVENING. AREA OF CONCERN WOULD BE SE WV AND BLUESTONE RIVER SINCE THEY HAD FLOODING SATURDAY NIGHT. THE UPPER SYSTEM WILL BE PARKED ACROSS THE CWA TUESDAY MORNING SLOWLY EDGING EWD THRU LATE IN THE AFTN. WITH PLENTY OF MOISTURE LINGERING UNDERNEATH THIS SYSTEM...AND STEEPER LAPSE RATES...COLDER AIR ALOFT...WILL HAVE SHOWERY WX ACROSS THE CWA WITH BEST THREAT JUST UNDER AND NORTH AND EAST OF THE LOW TRACK...SO FROM THE NRV AND SE WV NORTHEAST TO LYH WILL SEE BETTER THREAT OF SHOWERS TUESDAY THAN NC FOOTHILLS...PIEDMONT. WITH THE STEEP LAPSE RATES...ANY PEAK OF SUN MAY ALLOW FOR ISOLATED THUNDER AND SMALL HAIL CWA WIDE. TEMPERATURES TONIGHT WILL BE MILDER WITH FASTER ARRIVAL OF CLOUDS/PRECIP. FOLLOWED CLOSER TO THE MAV MOS FOR HOURLY TEMPS TUESDAY WITH HIGHS OCCURRING LATE MORNING IN THE WEST THEN FALLING IN THE AFTN. SHOULD BE CLOSE TO 70 IN THE FAR SOUTHEAST WITH 50S IN THE MTNS. MODELS SHOWING SFC GRADIENT BEHIND THIS FRONT TUESDAY BUT THINK IN THE LOWER CLOUDS THAT GUSTS TO 30 MPH OR MORE WILL BE CONFINED TO THE RIDGE TOPS. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... UPPER LOW WILL BE SLOW TO MOVE OUT OF THE MIDDLE ATLANTIC...LEADING TO CLOUDS HANGING AROUND TUESDAY NIGHT INTO WEDNESDAY. THERE MAY BE SOME SHOWERS LEFT OVER EARLY TUESDAY NIGHT...WHICH POPPED UP TUESDAY AFTERNOON IN THE MTNS THANKS TO THE INSTABILITY CREATED BY THE COLD POOL ALOFT NEARBY. WEAK HIGH PRESSURE WILL THEN SETTLE OVER THE REGION WITH A SLOW WARMING TREND TO FOLLOW. A CHILLY WEDNESDAY NIGHT IS EXPECTED WITH HIGH PRESSURE OVERHEAD. WITH A HIGHER INVERSION AND BETTER MIXING THURSDAY...A BREEZY AFTERNOON IS EXPECTED WITH GUSTS TO 30 KTS POSSIBLE. A GOOD SOUTHERLY BREEZE WILL KEEP TEMPS BALMY THURSDAY NIGHT. && .LONG TERM /FRIDAY THROUGH MONDAY/... THE ECMWF AND GFS ARE CLOSER WITH TODAY'S SET OF RUNS REGARDING A NEGATIVELY TILTED UPPER TROUGH WHICH WILL SPIN UP A SURFACE LOW NEAR THE SOUTHERN TIP OF LAKE MICHIGAN ON FRIDAY. INITIALLY SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A WARM FRONT WILL AFFECT THE REGION ON FRIDAY...BEFORE A STRONG COLD FRONT ARRIVES DURING SATURDAY...KEEPING A CHC FOR SHWRS AND STORMS THAT DAY TOO. ALTHOUGH THE ECMWF HAS A MORE SOUTH AND EAST TRACK THROUGH THE LOWER GREAT LAKES STATES...THE LOW STRENGTHENS TO 995MB OVER NEW YORK WHICH WOULD PROBABLY MEAN ADVISORY LEVEL WIND GUSTS IN OUR REGION FOR SATURDAY. THE ECMWF IS COLDER NOW THAT SOME UPSLOPE SNOW SHOWERS ARE POSSIBLE EARLY SUNDAY AS THE -8 H85 ISOTHERM TOUCHES GREENBRIER COUNTY. OTHERWISE SUNDAY HA THE POTENTIAL TO BE BREEZY AND CHILLY...NOT THE GREATEST WEEKEND IS IN OUR MIDST. THE UPPER LOW ASSOCIATED WITH THIS SYSTEM WILL TAKE A WHILE TO BE FLUSHED OUT OF SE CANADA...THANKS TO A STRONG POLAR VORTEX IN PLACE FOR THIS TIME OF YEAR...AROUND 485DM THROUGH NE CANADA. THIS COULD VERY WELL KEEP SUB ZERO H85 TEMPS ACROSS THE GREAT LAKES WELL INTO EARLY NEXT WEEK. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... A LARGE BAND OF MODERATE TO HEAVY SHOWERS WITH EMBEDDED THUNDERSTORM EXTENDED FROM SOUTHEAST OHIO INTO SOUTHERN ALABAMA. THE EASTERN EDGE OF THIS BAND WAS MOVING EAST AROUND 20 KNOTS WHICH WILL BRING THE PRECIPITATION INTO BLF AND LWB BY 08Z...INTO BCB AND ROA AROUND 10Z AND NOT INTO LYH AND DAN UNTIL AROUND 11Z. ALSO PRIOR TO CONVECTION...LOOKING AT A SMALL WINDOW OF LOW LVL WIND SHEAR FROM LYH AND DAN EAST INTO THE PIEDMONT AS A STRONG SW LOW LVL JET CONTINUES TO WEAKEN. BEHIND THE SHOWERS EXPECT MVFR CEILINGS TO FILL IN THROUGHOUT THE AREA AS THE UPPER LOW CROSSES THROUGH VIRGINIA AND MARYLAND. CEILINGS MAY EVEN DROP TO IFR IN THE MOUNTAINS WITH SURFACE AND LOW LEVEL NORTHWEST WINDS BRINGING LOW LEVEL;MOISTURE UP THE WESTERN SLOPES OF THE APPALACHIANS. ALSO LATEST NAM AND GFS SUGGEST THE POTENTIAL FOR ANOTHER BAND OF CONVECTION FORMING TUESDAY AFTERNOON IF THERE IS ANY HEATING...MOST LIKELY EAST OF THE BLUE RIDGE DUE TO GOOD LAPSE RATES AND COLD AIR ALOFT. SO CB IS MENTIONED FROM KROA EAST. MODELS KEEPING UPPER LOW OVER THE MID ATLANTIC REGION INTO EARLY WEDNESDAY WHICH MAY HOLD MVFR CEILINGS ACROSS THE REGION INTO WEDNESDAY NIGHT. OTRW OVERALL VFR CONDITIONS ARE NOT EXPECTED AGAIN UNTIL THURSDAY OR FRIDAY. ANOTHER COMPLEX STORM SYSTEM LOOKS TO BRING A RETURN OF LOW CIGS AND SHOWERS FRIDAY NIGHT INTO SATURDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/WP NEAR TERM...AMS/JH/WP SHORT TERM...KM LONG TERM...KM AVIATION...AMS/JH
Hazardous weather outlook, Apr 11, 11:16 PM EDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1116 PM EDT MON APR 11 2011 VAZ007-009>014-018>020-022>024-WVZ042>045-130330- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- GREENBRIER- 1116 PM EDT MON APR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT. THE PRIMARY THREAT FROM THE SEVERE STORMS WILL BE DAMAGING WINDS...WITH LARGE HAIL AND AN ISOLATED TORNADO POSSIBLE. THERE IS AN ISOLATED THREAT FOR FLOODING ESPECIALLY IN THE SOUTHEAST WEST VIRGINIA MOUNTAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ015>017-032>035-043>047-058-059-130330- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1116 PM EDT MON APR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT...MAINLY BETWEEN 1 AM AND 5 AM. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 12, 3:39 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 AM EDT TUE APR 12 2011
VAZ009-010-012-015-120815-
BLAND VA-GRAYSON VA-SMYTH VA-WYTHE VA-
339 AM EDT TUE APR 12 2011
...A SHOWER WITH HEAVY RAIN WILL AFFECT BLAND...GRAYSON...SMYTH AND
WYTHE COUNTIES...
AT 337 AM EDT...A SHOWER WITH HEAVY RAIN WAS LOCATED OVER SUGAR
GROVE...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SHOWER.
THIS SHOWER WILL BE NEAR MARION WYTHEVILLE...COMERS ROCK...AND NEBO
AROUND 345 AM...RURAL RETREAT...SPEEDWELL...AND CERES AROUND 350
AM...FAVONIA...CROCKETT...AND CRIPPLE CREEK AROUND 355 AM AND
WYTHEVILLE AROUND 400 AM.
LAT...LON 3693 8156 3706 8136 3708 8128 3712 8126
3729 8099 3728 8101 3726 8099 3682 8099
3681 8104 3677 8102 3661 8157
NFSpecial weather statement, Apr 12, 4:14 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 414 AM EDT TUE APR 12 2011 VAZ010>013-120915- BLAND VA-GILES VA-PULASKI VA-WYTHE VA- 414 AM EDT TUE APR 12 2011 ...A SHOWER WITH HEAVY RAIN WILL AFFECT BLAND...GILES...PULASKI AND WYTHE COUNTIES... AT 412 AM EDT...A SHOWER WITH HEAVY RAIN WAS LOCATED 6 MILES NORTHEAST OF WYTHEVILLE...MOVING NORTHEAST AT 45 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS SHOWER. THIS SHOWER WILL BE NEAR LONG SPUR AROUND 420 AM...MECHANICSBURG AROUND 425 AM...PULASKI AROUND 430 AM...DUBLIN AROUND 440 AM AND BANE AROUND 445 AM. LAT...LON 3738 8070 3706 8066 3690 8107 3717 8112 NF
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 4:43 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes | 47 min |
| Apr 12, 5:17 AM EDT | Special Weather Statement | RNK | Surry | 28 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.